Results 1 to 3 of 3
Like Tree3Likes
  • 2 Post By Ricky71
  • 1 Post By DravenDomnq
Oxycodone Addiction, Need help to taper and get away from this stuff
  1. #1
    baalzebul is offline New Member
    Join Date
    Jan 2017
    Posts
    1

    Default Oxycodone Addiction, Need help to taper and get away from this stuff

    I will do a quick intro, I started taking Vicodin 10/325 a little over a year ago. I would pop 2-3 late at night and enjoy a buzz while I watched some TV, I was always fine the next day. Then I moved on to popping 1 or 2 during the day to relieve stress plus the 3 at night.. Long story short I am currently doing between 5-10 30mg Oxycodone pills a day. 5 gets me through the day with no suffering, any less and at some point in the day I am miserable.

    I tried cold turkey, and I have tried using Tramadol to alleviate the W/D. both have failed miserably. I see people mentioning Subs as a way to get off this and am willing to try but do not want to exchange one addiction for another.

    I need help with a tapering plan and if Subs are the best way to go then how to properly use them as to get passed the worse of the W/D without becoming reliant on the subs. For me the worse part of the W/D is absolutely no sleep and restless leg syndrome, along with every other symptom. I've tried Melotonin and benedryl to help sleep but I get an hour tops.

    So any help would be greatly appreciated

  2. #2
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,788

    Default

    Quote Originally Posted by baalzebul View Post
    I will do a quick intro, I started taking Vicodin 10/325 a little over a year ago. I would pop 2-3 late at night and enjoy a buzz while I watched some TV, I was always fine the next day. Then I moved on to popping 1 or 2 during the day to relieve stress plus the 3 at night.. Long story short I am currently doing between 5-10 30mg Oxycodone pills a day. 5 gets me through the day with no suffering, any less and at some point in the day I am miserable.

    I tried cold turkey, and I have tried using Tramadol to alleviate the W/D. both have failed miserably. I see people mentioning Subs as a way to get off this and am willing to try but do not want to exchange one addiction for another.

    I need help with a tapering plan and if Subs are the best way to go then how to properly use them as to get passed the worse of the W/D without becoming reliant on the subs. For me the worse part of the W/D is absolutely no sleep and restless leg syndrome, along with every other symptom. I've tried Melotonin and benedryl to help sleep but I get an hour tops.

    So any help would be greatly appreciated
    Welcome to the forum. Tramadol is definitely not a safe way to get off opiates! Tramadol withdrawals are nasty, worse than a normal opiate detox!

    Cold turkey is the quickest way to get off the oxy, about a week of flu-like symptoms! The items in the Thomas Recipe can help ease some of the withdrawal symptoms, there are some otc products than can help with the RLS as well!

    Tapering is very difficult, not many people can do it! Tapering takes a great deal of discipline, it has to be done very slowly to avoid withdrawals, if you taper too fast or by too much you'll have withdrawal symptoms all the way through the taper! The recommended taper for opiates is 10-15% every 5-7 days, you can adjust the taper depending on how you feel?

    Subs should only be used as a very last resort after attempts at cold turkey and tapering have failed! Update when you can? Be well... God bless us all!

    Here's a link to the Thomas Recipe for Opiate withdrawal - https://www.drugs.com/forum/featured...wal-35169.html
    DravenDomnq and Lvg nghtmare like this.

  3. #3
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,123

    Default

    Hey baalzebul, welcome to the forums! I agree with Ricky, tapering is so incredibly hard. I tapered for years from an extremely high dose of Oxy, all under the supervision of doctors, and almost always was much harder on me than when I just jumped off the pain pills completely. I'd get stabilized on a lower dose, then something would come up and would take more than I should and be out early, having to go through a 3-5 day withdrawal before I could get my script filled again. Repeated that horrible cycle for many, many years.

    Finally made the jump (took 160mg of Oxy the last day I had any) and after just a short time felt so much better. It's scary to get off the pills, trust me I know, but it does get better sooner than you would think. If you can set aside a little time to deal with the worst of the symptoms, just take things at your pace and hang in there you'll see a huge difference before you know it.

    Many doctors wanted me to go on Subs, or Methadone instead of going cold turkey, but I couldn't be happier with the decision I made. The Thomas Recipe Thread that Ricky linked help me immensely! The only thing I wouldn't use, unless you're already on them, are the benzos. Can cause more problems in the long run and are very addicting themselves. Same with the Tramadol, like Ricky said, can cause a lot of problems itself.

    Regardless of what you decide to do, you've found the right place and lots of great people here that will help you through your journey. Keep posting and updating us with what you decide to do, so people best know how to support you. Hope you have a great day, and are well!!
    Lvg nghtmare likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22